Start Submission Become a Reviewer

Reading: A patient with heroin withdrawal presenting with new onset seizures; a case report

Download

A- A+
Alt. Display

Case Reports

A patient with heroin withdrawal presenting with new onset seizures; a case report

Authors:

Duminda Bandara Basnayake ,

Teaching Hospital Kandy, LK
X close

Thamara Kannangara,

Teaching Hospital Kandy, LK
X close

Rasangika Wickramasinghe,

Teaching Hospital Kandy, LK
X close

Nadeeka Wijesena

Teaching Hospital Kandy, LK
X close

Abstract

Heroin addiction needs to be considered as a chronic medical illness with serious health burden and psychosocial problem worldwide. Heroin withdrawal may manifest with a variety of clinical features ranging from simple nausea, vomiting and cramps to complications such as seizures, collapse and coma. We report a 38 year old previously healthy man who was a heroin addict for fifteen years, presented with recurrent episodes of seizure attacks following heroin withdrawal. He did not require long term anticonvulsant treatment for seizure control.
How to Cite: Basnayake, D.B., Kannangara, T., Wickramasinghe, R. and Wijesena, N., 2018. A patient with heroin withdrawal presenting with new onset seizures; a case report. Anuradhapura Medical Journal, 11(1), pp.16–18. DOI: http://doi.org/10.4038/amj.v11i1.7619
Published on 04 Sep 2018.
Peer Reviewed

Downloads

  • PDF (EN)

    comments powered by Disqus